Daily US Times: Authorities in New Zealand reported that they believe the country’s first death linked to the Pfizer Covid-19 vaccine.
The woman’s death was “probably” due to myocarditis or inflammation of the heart muscle, a rare side effect of Pfizer Covid-19 vaccine, an independent vaccine safety monitoring board said.
The board also noted there were other medical issues which could have “influenced the outcome following vaccination”.
The official cause of death of the woman has not yet been determined.
However, the board said the myocarditis was “probably due to vaccination”.
The Covid-19 Vaccine Independent Safety Monitoring Board said in a statement: “This is the first case in New Zealand where a death in the days following vaccination has been linked to the Pfizer COVID-19 vaccine. While the Centre for Adverse Reactions Monitoring has received other reports of deaths in someone recently vaccinated, none are considered related to vaccination.”
The death is being investigated further and a coroner is due to rule on the case. Officials have not released any further details about the deceased, including her age.
Myocarditis is a “very rare” side effect of the Covid-19 vaccines made by Moderna and Pfizer, according to regulators in Europe.
The European Medicines Agency (EMA) said the side-effects were more common in younger men.
But EMA has stressed that the benefits of vaccines continue to far outweigh any risks, as they help to stop people from getting very sick with coronavirus.